Narrow Results Clear All
- Communication Improvement
- Education and Training 1
- Error Reporting and Analysis 1
- Human Factors Engineering 1
- Quality Improvement Strategies
- Specialization of Care 2
- Teamwork 1
- Technologic Approaches
Search results for ""
Cases & Commentaries
- Web M&M
Tejal K. Gandhi, MD, MPH; October 2003
Switched urine specimens lead to a patient receiving the wrong answer about her pregnancy test.
Legislation/Regulation > Sentinel Event Alerts
Sentinel Event Alert. September 24, 2008;(41):1-4.
Anticoagulant therapies such as heparin and warfarin are considered high-alert medications, due to the high potential for patient harm if used improperly. They have been associated with adverse events in a variety of settings, including in hospitalized patients and outpatients, and ensuring the safety of patients receiving anticoagulants is a National Patient Safety Goal for 2008. This sentinel event alert issued by the Joint Commission discusses the root causes of anticoagulant-associated patient harm and recommends strategies for reducing errors, including implementation of a pharmacist-led anticoagulation service. Sentinel event alerts are intended to promote rapid implementation of patient safety strategies, and adherence to these recommendations is assessed on site visits by the Joint Commission.
ISMP Medication Safety Alert! Acute Care Edition. May 21, 2009;14:1-3.
This article shares results from a survey regarding look-alike or sound-alike (LASA) medication confusion and lists strategies to reduce such errors.
Tools/Toolkit > Fact Sheet/FAQs
Washington, DC: National Priorities Partnership and National Quality Forum; December 2010.
This briefing sheet reviews the opportunities, solutions, and drivers for medication safety improvements.